Pulmonary Fibrosis News Forums Forums Welcome Lounge Dealing with Side Effects

  • Dealing with Side Effects

    Posted by wendy-dirks on September 6, 2021 at 11:05 am

    Hello, all –

    I haven’t been very active here over the summer as I have been dealing with a lot of medical issues and haven’t been very well. But I am here now and curious about how people deal with side effects. I have CHP, a somewhat different form of PF than many of you, and take mycophenolate mofetil. I think a few people here have been on this drug though – aka Cellcept. Recently I was prescribed a steroid nasal spray, mometasone furoate, and gabapentin for my cough.

    My dosage of MMF was increased over the summer and the side effects completely flattened me. I had nausea, fatigue, depression, shaking hands, you name it, I had it! It took weeks but I finally feel as if I am adjusting to the higher dose and feeling better. Then I started gabapentin last week and the side effects are once again knocking me for a loop. About half an hour after I take a capsule, I feel like I’ve been hit by a bus but that does clear up a bit after another half hour or so. I also have headaches. The nasal spray is giving me a sore throat.

    Have any of you who have taken gabapentin got any advice? Do the side effects improve with time the way they do with MMF? I hate giving up on something that will help in the long run just because of side effects that will eventually reduce. I’ve had the nasal spray in the past and went down to taking it only at night because of the sore throat.

    Thanks in advance and best wishes,
    Wendy

    terrig replied 6 months, 2 weeks ago 7 Members · 9 Replies
  • 9 Replies
  • marianne

    Member
    September 6, 2021 at 3:40 pm

    Hi Wendy –

    We missed you.  Glad you are feeling a bit better.  Have you tried any over the counter nasal sprays?  I use Simply Saline Nasal Mist by Arm & Hammer.  It is drug free.  It seems to help me.  I don’t get any sore throat from it.  I only use it as needed.  Also, have sometimes use a saline gel and a lubricating gel which is water based.  I use these to help keep my nose from being so dry with the oxygen.

    I do not currently take any medicine for my cough but I am considering it as my cough has been increasing recently.  Many of the cough products doctors in the states prescribe are pretty powerful.  I don’t want to take any more medicine than is absolutely necessary. Pretty sure from last PFT and 6 MN walk test that doctor will be increasing my oxygen.

    Marianne

    • wendy-dirks

      Member
      September 6, 2021 at 6:44 pm

      Thank you, Marianne! I haven’t tried any over the counter nasal sprays. My main problem is postnasal drip which aggravates my cough terribly. So the steroid in the spray is to stop the inflammation in my nose rather than the dryness. Apparently sore throats are the most common side effect from mometasone spray. Knowing it doesn’t help!

      I hope if your oxygen is increased it will help you. I am now using 4 lpm 24/7. My sats still go down if I overexert myself so I have gone back to physiotherapy and am working on a home exercise program to help me stay fit. I told the physio that I missed dancing and he encouraged me to try and dance a little – modify it, he said. So I did this week and it was really fun. I managed one James Brown song.

      Best wishes,
      Wendy

    • brian-davy

      Member
      September 9, 2021 at 9:24 am

      I have been taking gabapentin for a few years now ,it was prescribed for a cough

      Cough comes and goes depending on the time of year and weather

  • debra-lowder

    Member
    September 7, 2021 at 7:23 pm

    Wendy, I’m taking Gabapentin for pain and as a muscle relaxer. I only take it when I’m going to sleep (at night), so the side effects don’t bother me. What are you taking it for?

     

  • debra-lowder

    Member
    September 7, 2021 at 7:24 pm

    Wendy, I’m taking Gabapentin for pain and as a muscle relaxer. I only take it when I’m going to sleep (at night), so the side effects don’t bother me. What are you taking it for? Debra

     

  • karen-boettin

    Member
    September 8, 2021 at 7:32 pm

    I also take gabapentin at night no side effects .

  • john-fraze

    Member
    April 21, 2022 at 3:25 pm

    Has anyone experienced the effects ofev has on nose bleeds?  I’ve been having considerable difficulty with nose bleeds lately. A nose bleed every day for 10 days.  They have taken me off eliquis and ofev temporarily until the bleeding issue is resolved.

  • terrig

    Member
    August 7, 2023 at 6:27 pm

    Gabapentin made me loopy. I took it for foot neuropathy and then coughing. I find a teaspoon or two of honey quiets my cough pretty well for hours, especially when I sleep. I eat it straight off a spoon but I know some people stir it in tea.

  • terrig

    Member
    August 8, 2023 at 2:56 pm

    I just reread the OP’s message and realized she mentioned fatigue with CellCept. I’ve been on a higher dosage of it since fall 2022 and am just now experiencing intense fatigue. My doctor is wondering if I have anemia. I’m getting a CBC test done tomorrow.

Log in to reply.